Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 109, NWS Mobile, AL

March 31, 2016Conecuh County, Covington County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2016, 11:57 AM CDT for Conecuh County, Covington County, Escambia County, Alabama. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 11:57 AM CDT (16:57 UTC)
Expired
Mar 31, 2016, 1:00 PM CDT
In force
63 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Conecuh County, AL, Covington County, AL, Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 121 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 12:08 PM CDTHAIL 1Appleton, ALQUARTER SIZE HAIL REPORTED IN APPLETON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 8:43 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
538 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WUUS54 KMOB 311657
SVRMOB
ALC035-039-053-311800-
/O.NEW.KMOB.SV.W.0109.160331T1657Z-160331T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1157 AM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 100 PM CDT

* AT 1156 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR I65 AND AL
  41...OR 10 MILES NORTHWEST OF BREWTON...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BREWTON...EAST BREWTON...CASTLEBERRY...RIVERVIEW...POLLARD...I65 AND AL
  41...I65 AND AL 113 AND US 29 AND CR 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTH CENTRAL
ALABAMA.

LAT...LON 3102 8714 3107 8737 3127 8730 3136 8656
      3100 8655
TIME...MOT...LOC 1656Z 266DEG 29KT 3120 8722 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

BUTTS
3 follow-up statements
450 
WWUS54 KMOB 311709
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1209 PM CDT THU MAR 31 2016

ALC035-039-053-311800-
/O.CON.KMOB.SV.W.0109.000000T0000Z-160331T1800Z/
CONECUH AL-COVINGTON AL-ESCAMBIA AL-
1209 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHEASTERN CONECUH...SOUTHWESTERN COVINGTON AND EASTERN
ESCAMBIA COUNTIES...

AT 1209 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
BREWTON...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BREWTON...EAST BREWTON...RIVERVIEW AND US 29 AND CR 43. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTH CENTRAL
ALABAMA.

LAT...LON 3102 8714 3111 8723 3127 8723 3136 8656
      3100 8655
TIME...MOT...LOC 1709Z 266DEG 29KT 3121 8710 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

BUTTS
802 
WWUS54 KMOB 311725
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1225 PM CDT THU MAR 31 2016

ALC035-039-053-311800-
/O.CON.KMOB.SV.W.0109.000000T0000Z-160331T1800Z/
CONECUH AL-COVINGTON AL-ESCAMBIA AL-
1225 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHEASTERN CONECUH...SOUTHWESTERN COVINGTON AND EASTERN
ESCAMBIA COUNTIES...

AT 1224 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF CASTLEBERRY...OR 11 MILES NORTHEAST OF BREWTON...MOVING EAST AT
40 MPH.  QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC IN APPLETON AT
1208 PM WITH THIS STORM.  DOPPLER RADAR CONTINUES TO INDICATE LARGE
HAIL AND 70 MPH WINDS ARE POSSIBLE WITH THIS STORM.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BREWTON...CASTLEBERRY AND US 29 AND CR 43. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTH CENTRAL
ALABAMA.

LAT...LON 3107 8704 3117 8708 3130 8704 3136 8656
      3100 8655 3102 8685
TIME...MOT...LOC 1724Z 266DEG 36KT 3122 8692 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
 
$$

BUTTS
933 
WWUS54 KMOB 311755
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1255 PM CDT THU MAR 31 2016

ALC035-039-053-311800-
/O.CON.KMOB.SV.W.0109.000000T0000Z-160331T1800Z/
CONECUH AL-COVINGTON AL-ESCAMBIA AL-
1255 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHEASTERN CONECUH...SOUTHWESTERN COVINGTON AND EASTERN
ESCAMBIA COUNTIES...

AT 1254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER US 29 AND CR
43...OR 14 MILES EAST OF EAST BREWTON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
US 29 AND CR 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTH CENTRAL
ALABAMA.

LAT...LON 3107 8704 3117 8697 3131 8683 3136 8656
      3100 8655 3102 8685
TIME...MOT...LOC 1754Z 275DEG 26KT 3116 8683 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:32 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 31, 9:32 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
932 AM CDT THU MAR 31 2016

.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AND MARINE AREAS BELOW.

&&

.UPDATE...A TORNADO WATCH IS IN EFFECT FOR MOST AREAS IN SOUTHEAST
MS...SOUTHWEST AL AND NORTHWEST FL UNTIL 2 PM CDT. LATEST RADAR LOOPS
CONTINUE TO SHOW AN AREA OF STRONG TO SEVERE THUNDERSTORMS OVER
INLAND SE MS MOVING EAST AT 30 TO 40 MPH. FURTHER DEVELOPMENT TO THE
EAST AND NORTH WILL BE LIKELY THROUGH THIS AFTERNOON. LATEST VAD
WIND PROFILES FROM BOTH KLIX AND KMOB SHOW A WIDE AREA OF 50 TO 60
KNOT WINDS FROM 3.5 TO AROUND 7K FT WHICH IS NOW SUPPORTED BEST BY
THE LATEST RUN OF THE HRRR WHICH DEPICTS THE LOW LEVEL JET MOVING
ACROSS NORTHERN AND CENTRAL PARTS OF THE FORECAST AREA THROUGH EARLY
THIS AFTERNOON THEN WEAKENS AND SHIFTS NORTH AND EAST OF THE FORECAST
AREA LATER IN THE DAY. BY LATE THIS AFTERNOON AND EARLY THIS EVENING
THE HI RES DATA ALSO SHOWS ANOTHER AREA OF STRONG WINDS AT AROUND 850
MB PASSING JUST TO THE NW OF THE FORECAST AREA COUPLED WITH MU CAPES
FROM 800 TO 1000 J/KG SUGGESTING ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS OVER WESTERN AND NORTHERN SECTIONS OF THE FORECAST AREA
LATE THIS AFTERNOON AND THIS EVENING. STAY TUNED TO FURTHER UPDATES
ON THIS DEVELOPING WEATHER SITUATION THROUGH THIS EVENING. 32/EE

&&

.MARINE...A TORNADO WATCH IS IN EFFECT FOR MOBILE BAY...PERDIDO BAY
AND PENSACOLA BAY UNTIL 2 PM CDT. EXPECT STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND
TORNADOES THROUGH EARLY THIS AFTERNOON. THUNDERSTORMS WILL BE MOVING
EAST NORTHEAST AT 30 TO 40 KNOTS. 32/EE

&&

.PREV DISCUSSION... /ISSUED 650 AM CDT THU MAR 31 2016/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
12Z ISSUANCE...AREA OF CONVECTION MOVING INTO THE INTERIOR PORTIONS
OF SOUTHEAST MS AND INTERIOR SOUTHWEST AL IS FORECAST TO SPREAD
EASTWARD THIS MORNING. FORECASTERS TIME THE PASSAGE OF CONVECTION AT
MOB/BFM AROUND 14Z AND AROUND 16Z FURTHER EAST AT PNS. VSBY MAY LOWER
BRIEFLY TO IFR/LIFR CATEGORIES IN +TSRA. AFTER THE PASSAGE OF THIS
CONVECTION...SCATTERED SHRA OR A TSRA DEVELOPS THROUGH THE AFTERNOON.
SOUTH TO SOUTHEAST WINDS 10 TO 15 KNOTS WITH GUSTS AROUND 25 KTS. /10

PREV DISCUSSION... /ISSUED 443 AM CDT THU MAR 31 2016/

NEAR TERM /NOW THROUGH THURSDAY NIGHT/...WE MOVE FROM THE PASSAGE OF
A MID LEVEL SHORT WAVE RIDGE 24 HOURS AGO TO A HIGHLY DIFFLUENT
SOUTHWEST FLOW/SPREADING OUT OF THE HIGH LEVEL GEO-POTENTIAL HEIGHT
FIELDS. LEAD IMPULSE IN THE FLOW AND THE APPROACH OF THE FAVORED LEFT
FRONT QUADRANT OF A HIGH LEVEL JET STREAK MAXIMUM OVER SOUTHERN
LOUISIANA HAS BEEN RESPONSIBLE FOR AN INCREASE IN CONVECTION FROM
THE MID-SOUTH TO SOUTH CENTRAL LOUISIANA...WELL IN ADVANCE OF A COLD
FRONT MOVING SOUTHEAST ACROSS THE RED RIVER VALLEY OF TEXAS/OKLAHOMA.
TORNADO WATCH IN PLACE...JUST WEST OF THE INTERIOR SOUTHEAST
MISSISSIPPI ZONES. WILL BE USING THE LATEST HRRR MESOSCALE RADAR
SIMULATIONS FOR THE VERY NEAR TERM FORECAST AS THIS GUIDANCE IS
BETTER INITIALIZED WITH WHAT IS GOING ON IN RADAR TRENDS UPSTREAM.
AS A RESULT...FORECASTERS ANTICIPATE AN AREA OF SHOWERS/STORMS TO
SPREAD EASTWARD ACROSS OUR AREA THIS MORNING. THERE IS SOME QUESTION
AS TO THE AMOUNT OF SEVERE WEATHER WITH THE PASSAGE OF MORNING STORMS
AS ALTHOUGH THERE IS SUFFICIENT 0-3 KM BULK SHEAR MAGNITUDES...INSTABILITY
IS ROOTED ALOFT INITIALLY...ATOP A LOW LEVEL INVERSION PROVIDED BY A
WARM NOSE FROM STRENGTHENING SOUTHWEST FLOW. THUS...THE MAIN THREAT
IN SEVERE WEATHER COULD BE MARGINALLY SEVERE HAIL THIS MORNING. THE
INVERSION BREAKS DOWN THROUGH THE DAY AND WITH SUFFICIENT
INSTABILITY...STORMS LOOK TO BECOME MORE SURFACE BASED LEADING TO
DAMAGING WIND THREAT IN ANY SEVERE STORMS. ISOLATED TORNADOES ARE
ALSO POSSIBLE. A DEEPLY MOIST AIRMASS IS TO BE IN PLACE (PWATS
FORECAST TO LIFT TO A RANGE OF 1.4 TO 1.6 INCHES TODAY). THESE VALUES
ARE ANOMALOUSLY HIGH FOR THE FINAL DAY OF MARCH...BEING SOME 200-250%
OF NORMAL AND CLOSE TO THE 99% OF THE MOVING AVERAGE. THUS...THE
POTENTIAL OF HEAVY RAIN REMAINS IN THE FORECAST. THE CHALLENGE
IS...THE PLACEMENT AS THIS IS HIGHLY CONTINGENT ON WHAT WILL BE
HAPPENING ON THE MESOSCALE WITH RESPECT TO RAIN COOLED OUTFLOW
BOUNDARIES SERVING AS A FOCUS. VERY HARD TO PIN-POINT. FORECASTERS
EXPECT A ROUND OF SHOWERS AND STORMS TO MOVE THROUGH THIS MORNING
WITH SCATTERED TO NUMEROUS SHOWERS/STORMS RE-DEVELOPING THIS
AFTERNOON. THE NEXT ROUND PUSHES CLOSER TO THE COAST LATER
TONIGHT...BRINGING A RETURN TO CATEGORICAL POPS AHEAD OF A COLD FRONT
SLOWLY APPROACHING FROM THE NORTHWEST. A CHALLENGING FORECAST IN THE
NEAR TERM TO SAY THE LEAST.

ANOTHER BREEZY DAY FORECAST WITH RIP CURRENT THREAT ALONG AREA
BEACHES REMAINING HIGH TODAY AND TONIGHT. TODAY'S HIGHS RANGE FROM 76
TO 80 WITH NUMBERS CLOSER TO 73 AT THE BEACHES AS FLOW OFF THE GULF
KEEPS HIGHS A BIT LOWER THERE. LOWS TONIGHT...MUGGY RANGING FROM 65
TO 70. /10

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...WEATHER OVER
THE NORTHERN GULF COAST REGION WILL REMAIN DOMINATED BY THE
POSITIVELY TILTED DEEP UPPER LEVEL TROUGH EXTENDING SOUTHWESTWARD
FROM A LOW OVER NORTHERN HUDSON BAY OVER THE GREAT
LAKES...NEBRASKA...NEW MEXICO AND OFF THE BAJA CALIFORNIA COAST AND
SLOWING SWINGING EASTWARD. THIS UPPER LEVEL TROUGH IS DYNAMICALLY COUPLED
TO A SURFACE COLD FRONT SLOWLY SHIFTING SOUTHEASTWARD AND NOW
EXPECTED EARLY FRIDAY MORNING TO EXTEND FROM NORTHEAST AL
SOUTHWESTWARD ACROSS NORTHERN CHOCTAW COUNTY,AL...WAYNE COUNTY MS AND
NEAR BATON ROUGE, LA. BOUNDARY IS EXPECTED TO LINGER SOME OVER OUR
REGION BEFORE FINALLY PUSHING SOUTHEAST. MODELS HAVE CONSISTENTLY
SLOWED THE PROGRESSION WHICH HAS CREATED A LOT OF FORECAST
UNCERTAINTY BUT CURRENT SPECTRAL MODEL TRENDS ARE IN CLOSER AGREEMENT
SHIFTING THE BOUNDARY EAST OF OUR AREA BY EARLY TO LATE
SATURDAY MORNING. ANOTHER MAJOR INFLUENCE ON OUR SENSIBLE WEATHER IS
THE DEEP LAYER MOISTURE THAT WILL OVERLIE THE REGION. LAYER
PRECIPITABLE WATER VALUES ARE STILL PROJECTED TO CLIMB TO THE 1.5 TO
1.9 INCH RANGE FRIDAY INTO FRIDAY EVENING...THESE VALUES FALL INTO
THE 99TH PERCENTILE OF THE HISTORICAL RECORD OR 200 TO 250% OF WHAT
WE TYPICALLY OBSERVE THIS TIME OF YEAR.

AS A RESULT OF THESE LARGER SCALE INFLUENCES PERIODS OF HEAVY RAINFALL
ARE EXPECTED OVER THE ENTIRE AREA FRIDAY...GRADUALLY TAPERING OFF
FROM THE NORTH AS THE FRONT SHIFTS SOUTHEASTWARD FRIDAY NIGHT. WE
COULD SEE RAINFALL AMOUNTS OF 1 TO 3 INCHES DURING THIS PERIOD WITH
THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS CLIMBING TO 4 TO 6 INCHES.
THESE RAINFALL TOTALS ARE EXPECTED TO CREATE THE POTENTIAL FOR
ISOLATED FLASH FLOODING AND MINOR FLOODING ALONG RIVERS AND CREEKS
AND ALONG POOR DRAINAGE AREAS.

A SLIGHT RISK OF SEVERE WEATHER WILL CONTINUE THROUGH THIS TIME
FRAME AS DEEP LAYER SHEAR SHOULD REMAIN SUFFICIENT FOR ORGANIZED
CONVECTION AND A COUPLED JET STRUCTURE IS PROJECTED OVER THE AREA
FRIDAY WHICH WOULD ENSURE ENHANCED UPWARD VERTICAL MOTION. SHOWER
AND THUNDERSTORMS ACTIVITY SHOULD BEGIN TO WANE OVER OUR MORE
INTERIOR COUNTIES FRIDAY NIGHT AS THE COLD FRONT SAGS SOUTHWARD TO
THE COASTLINE. ALONG THE COAST A MODERATE SOUTHWESTERLY FETCH MAYBE
ENOUGH TO EXTEND THE HIGH RISK OF RIP CURRENTS ALONG THE GULF COAST.

THE FRONT IS EXPECTED TO PUSH EAST AND SOUTH OF THE AREA BY MID TO
LATE MORNING SATURDAY...SO SHOWERS WILL GRADUALLY TAPER OFF ALONG
THE COAST AS WE MOVE THROUGH THE DAY. A NORTHWESTERLY WIND FLOW
USHERS IN DRIER AND MORE STABLE AIR. COLD AIR ADVECTION BEHIND THE
FRONT AND CLEARING SKIES SATURDAY NIGHT WILL LEAD TO COOLER THAN
NORMAL TEMPERATURES WITH OVERNIGHT LOWS FALLING INTO THE LOW TO MID
40S AT MORE INTERIOR LOCATIONS AND UPPER 40S TO LOW 50S NEAR THE
COAST. /08

LONG TERM /SUNDAY THROUGH WEDNESDAY/...A MUCH MORE BENIGN WEATHER
PERIOD IS EXPECTED THROUGH MID WEEK AS HIGH PRESSURE BECOMES THE
MAIN INFLUENCE OVER OUR SENSIBLE WEATHER.  HIGHS IN THE LOW TO MID
70S CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY WHILE OVERNIGHT LOWS
WILL START OFF IN THE MID AND UPPER 40S AND CLIMB INTO THE UPPER 40S
TO MID 50S MONDAY NIGHT AND TUESDAY NIGHT. /08

MARINE...LATEST DATA COLLECTION PLATFORMS INDICATE A MODERATE TO
AT TIMES STRONG SOUTHEAST FLOW IN GUSTS CONTINUES AND WILL MAINTAIN
THE SMALL CRAFT ADVISORY THROUGH THIS EVENING FOR SOUTHERN MOBILE
BAY AND THE OPEN GULF WATERS. FRONTAL BOUNDARY MAY SLOW ON FRIDAY
MORNING AS IT NEARS THE COAST...THEN MOVES OFF THE COAST BY FRIDAY
NIGHT WITH AN OFFSHORE COMPONENT OF FLOW SETTING UP IN IT WAKE. WILL
BE AN UNSETTLED WEATHER PERIOD AS SEVERAL ROUNDS OF STORMS WILL PASS
ACROSS THE GULF COAST THROUGH FRIDAY NIGHT. WINDS...WAVES AND SEAS
WILL BE LOCALLY HIGHER NEAR ANY OF THE STRONGER MARINE STORMS. THE
STRONGEST STORMS WILL LIKELY CONTAIN FREQUENT LIGHTNING AND RAPID
REDUCTIONS TO VISIBILITY IN HEAVY RAINS. HIGH PRESSURE EXPANDS
EASTWARD ACROSS THE GULF COAST BY LATE IN THE WEEKEND WITH WINDS
DECREASING AND SEAS TRENDING LOWER. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ALZ051>060-
     261>266.

     HIGH RIP CURRENT RISK THROUGH FRIDAY MORNING FOR ALZ265-266.

FL...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR FLZ201>206.

     HIGH RIP CURRENT RISK THROUGH FRIDAY MORNING FOR FLZ202-204-206.

MS...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR MSZ067-075-076-
     078-079.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ631-632-
     650-655-670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Mar 31, 5:47 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
547 AM CDT THU MAR 31 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
547 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ROUNDS OF THUNDERSTORMS ARE FORECAST TO IMPACT THE LOCAL AREA
IN THE NEAR TERM. ONE ROUND IS FORECAST TO SPREAD EASTWARD THIS
MORNING OVER THE AREA. IN THE WAKE OF THIS ACTIVITY...A BRIEF BREAK
BEFORE ADDITIONAL STORMS REDEVELOP THROUGH THE AFTERNOON. STRONG TO
ISOLATED SEVERE STORMS POSSIBLE. THE SECOND ROUND IS FORECAST TO
DEVELOP AND SPREAD SOUTHEAST OVER THE SOUTHERN ZONES AS A FRONTAL
BOUNDARY SINKS SLOWLY SOUTHEAST ACROSS THE AREA. THE POTENTIAL ALSO
EXISTS FOR HEAVY RAINFALL.

SEE THE LATEST FLASH FLOOD WATCH FOR SPECIFIC INFORMATION ON EXPECTED
TIMING...RAINFALL AMOUNTS...AND IMPACTS.

A HIGH RISK OF DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS CONTINUES ALONG
AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WITH A FRONTAL BOUNDARY DRAPED ACROSS THE LOCAL AREA FRIDAY AND
FRIDAY NIGHT...MORE ROUNDS OF SHOWERS AND THUNDERSTORMS LIKELY TO
CONTAIN LOCALLY HEAVY RAINS. AREA RAIN GAUGES...FROM TODAY THROUGH
FRIDAY NIGHT...COULD COLLECT UPWARDS OF 1 TO 3 INCHES WITH THE
POTENTIAL FOR LOCALLY HIGHER AMOUNTS CLIMBING TO 4 TO 6 INCHES. THESE
RAINFALL TOTALS ARE EXPECTED TO CREATE AN ELEVATED THREAT OF MINOR
FLOODING ALONG RIVERS AND CREEKS...ALONG POOR DRAINAGE AREAS...AND
ISOLATED FLASH FLOODING.

A MODERATE RISK OF RIP CURRENTS IS FORECAST ON FRIDAY ALONG AREA
BEACHES.

NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-011200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
547 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE...TO AT TIMES STRONG SOUTHEAST TO SOUTHERLY FLOW WITH
HIGHER GUSTS IS FORECAST TO CONTINUE ALONG WITH ELEVATED SEAS. SMALL
CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING FOR THE WATERS
OF ALABAMA AND NORTHWEST FLORIDA OUT 60 NAUTICAL MILES...INCLUDING
THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF
PASCAGOULA.

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER NEAR ANY OF THE
STRONGER MARINE STORMS. THE STRONGEST STORMS WILL LIKELY CONTAIN
FREQUENT LIGHTNING AND RAPID REDUCTIONS TO VISIBILITY IN HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER NEAR ANY OF THE
STRONGER MARINE STORMS FRIDAY AND FRIDAY NIGHT. THE STRONGEST STORMS
WILL LIKELY CONTAIN FREQUENT LIGHTNING AND RAPID REDUCTIONS TO
VISIBILITY IN HEAVY RAINS.

COLD FRONT IS FORECAST TO PUSH SOUTH OF THE COASTAL WATERS LATE
FRIDAY NIGHT...RESULTING IN A MODERATE TO STRONG OFFSHORE FLOW AND A
BUILD IN SEAS THROUGH EARLY SATURDAY.

WINDS DECREASE AND SEAS REFLECT A SUBSIDING TREND LATE IN THE WEEKEND
INTO THE FIRST OF NEXT WEEK AS HIGH PRESSURE MOVES EAST OVER THE
AREA.

In the hours before

Special weather statement, Mar 31, 10:14 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1014 AM CDT THU MAR 31 2016

ALZ051-MSZ067-311615-
CHOCTAW AL-WAYNE MS-
1014 AM CDT THU MAR 31 2016

...SPECIAL WEATHER STATEMENT...

AT 1013 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR QUITMAN TO 6 MILES SOUTHWEST OF DE SOTO TO
NEAR GOODWATER. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BUTLER...GILBERTOWN...TOXEY AND NEEDHAM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHWESTERN
ALABAMA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3214 8804 3209 8804 3206 8807 3207 8810
      3205 8812 3201 8811 3200 8808 3191 8814
      3179 8839 3177 8894 3181 8894 3183 8892
      3185 8865 3189 8848 3210 8845 3217 8801
TIME...MOT...LOC 1513Z 263DEG 29KT 3202 8864 3189 8876 3187 8883

BUTTS
Special weather statement, Mar 31, 11:33 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1133 AM CDT THU MAR 31 2016

ALZ052-053-055-261-262-311700-
MONROE AL-MOBILE INLAND AL-CLARKE AL-WASHINGTON AL-BALDWIN INLAND AL-
1133 AM CDT THU MAR 31 2016

...SPECIAL WEATHER STATEMENT...

AT 1131 AM CDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF JACKSON
TO NEAR CHUNCHULA. MOVEMENT WAS NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOBILE...SATSUMA...CREOLA...MOUNT VERNON...MCINTOSH...GULFCREST...AXIS...
MOWA CHOCTAW RESERVATION...BUCKS...I65 AND US 43...CHUNCHULA...MOVICO...
CALVERT AND MALCOLM.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHWESTERN
ALABAMA.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3082 8840 3141 8797 3144 8753 3121 8789
      3083 8805
TIME...MOT...LOC 1631Z 244DEG 20KT 3136 8788 3091 8829

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:48 PM CDTRiver Flood WarningMOBEscambia24 hr
Mar 31, 9:08 AM CDTSevere Thunderstorm WarningMOBMobile, Washington67 min
Mar 31, 9:27 AM CDTAreal Flood AdvisoryMOBMobile, Washington2 hr
Mar 31, 10:01 AM CDTRiver Flood WarningMOBBaldwin3 days
Mar 31, 10:04 AM CDTRiver Flood WarningMOBEscambia6 days
Mar 31, 10:06 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington54 min
Mar 31, 10:14 AM CDTSpecial Weather StatementMOBChoctaw61 min
Mar 31, 10:47 AM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more118 min
Mar 31, 10:58 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Escambia, Monroe62 min
Mar 31, 11:33 AM CDTSpecial Weather StatementMOBWashington27 min
Mar 31, 12:59 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia61 min
Mar 31, 1:06 PM CDTSpecial Weather StatementMOBEscambia54 min
Mar 31, 2:01 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia29 min
Mar 31, 2:32 PM CDTSpecial Weather StatementMOBCovington28 min
Mar 31, 5:10 PM CDTSpecial Weather StatementMOBChoctaw50 min
Mar 31, 5:26 PM CDTSpecial Weather StatementMOBClarke49 min
Mar 31, 6:06 PM CDTTornado WarningMOBChoctaw24 min
Mar 31, 6:15 PM CDTTornado Warning Considerable damage threatMOBChoctaw, Clarke45 min
Mar 31, 6:57 PM CDTSpecial Weather StatementMOBWilcox48 min
Mar 31, 6:58 PM CDTAreal Flood AdvisoryMOBClarke, Wilcox3 hr
Mar 31, 6:59 PM CDTSpecial Weather StatementMOBClarke46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.